Alert archive / Washington / High Wind Warnings in 2008
High Wind Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this high wind warning at Jul 10, 2008, 2:39 PM PDT for Douglas County, Okanogan County, Washington. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 2:39 PM PDT (21:39 UTC)
- Expired
- Jul 10, 2008, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Spokane, WA
Counties Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:15 PM PDT | NON-TSTM WND DMG | Tonasket, WA | 10-INCH DIAMETER TREE DOWNED BY HIGH WINDS CAUSED EXTENSIVE DAMAGE TO A CARPORT AND RV. WIND GUST MEASURED AT 48 MPH. |
| Jul 10, 3:45 PM PDT | NON-TSTM WND GST 74 | Oroville, WA | PEAK WIND GUST MEASURED AT OROVILLE RAWS 1360 FEET. |
| Jul 10, 5:04 PM PDT | HIGH SUST WINDS 59 | Omak, WA | OMAK ASOS |
| Jul 10, 5:48 PM PDT | HIGH SUST WINDS 45 | 5 E Douglas, WA | ELEVATION 2530 FT |
| Jul 10, 6:09 PM PDT | HIGH SUST WINDS 45 | 8 E Chelan, WA | GUSTS 35-45 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 102139 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 239 PM PDT THU JUL 10 2008 WAZ043-110300- /O.UPG.KOTX.WI.Y.0005.000000T0000Z-080711T0300Z/ /O.NEW.KOTX.HW.W.0001.080710T2139Z-080711T0300Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 239 PM PDT THU JUL 10 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD DECREASE FURTH SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO ACCOMPANY THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE BECOMING NORTH AT ABOUT 10 TO 15 MPH AFTER 8 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
2 follow-up statements
000 WWUS76 KOTX 110008 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 508 PM PDT THU JUL 10 2008 WAZ043-110300- /O.CON.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 508 PM PDT THU JUL 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. AN INTENSE COLD FRONT PASSAGE THIS AFTERNOON AND EARLY EVENING WILL BRING ABOUT ROBUST NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH...PRIMARILY NORTH OF OMAK NEAR OROVILLE AND THE BRITISH COLUMBIA BORDER BETWEEN 3 AND 4 PM PDT. THESE WINDS SHOULD DECREASE FURTHER SOUTH...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN OMAK. BLOWING DUST WITH REDUCE VISIBILITIES WILL ALSO ACCOMPANY THE FRONT. WINDS WILL THEN DECREASE SOMEWHAT BEFORE BECOMING NORTH AT ABOUT 10 TO 15 MPH AFTER 8 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ001-002-WAZ036>038-110300- /O.NEW.KOTX.WI.Y.0006.080711T0008Z-080711T0300Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE... CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM 508 PM PDT THU JUL 10 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT DESCENDING OUT OF CANADA WILL CAUSE VERY WINDY CONDITIONS OVER THE NORTHEASTERN MOUNTAINS AND NORTH IDAHO PANHANDLE THIS EVENING. NORTH TO SOUTH RUNNING VALLEYS WILL CHANNEL WINDS AND CREATE LOCALLY VERY STRONG WINDS. THESE VALLEY WINDS MAY ACHIEVE 30 MPH SUSTAINED WITH LOCAL GUSTS TO 55 MPH. THIS INCLUDES THE COMMUNITIES OF KETTLE FALLS...COLVILLE...NORTHPORT ...METALINE FALLS TO USK...AND BONNERS FERRY TO SANDPOINT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 110314 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 814 PM PDT THU JUL 10 2008 WAZ043-110415- /O.EXP.KOTX.HW.W.0001.000000T0000Z-080711T0300Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 814 PM PDT THU JUL 10 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL REMAIN BREEZY TO LOCALLY WINDY FOR THE REST OF THE EVENING...THE THREAT OF DAMAGING WINDS HAS ABATED. OVERNIGHT WINDS WILL GRADUALLY TAPER OFF TO 5 TO 10 MPH BY DAWN IN THE OKANOGAN VALLEY. $$ IDZ001-002-WAZ036>038-110415- /O.EXP.KOTX.WI.Y.0006.000000T0000Z-080711T0300Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...SPOKANE... CHENEY...DAVENPORT...ROCKFORD...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM 814 PM PDT THU JUL 10 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL REMAIN BREEZY THROUGH THE REST OF THE EVENING WITH LOCAL GUSTS TO NEAR 30 MPH...BUT THE THREAT OF DAMAGING GUSTS HAS ENDED. WINDS WILL TAPER OFF TO 5 TO 10 MPH BY DAWN. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Jul 10, 12:35 PM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 12:35 PM PDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1235 PM PDT THU JUL 10 2008
.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL DROP INTO SOUTHEAST
BRITISH COLUMBIA LATE THIS AFTERNOON AND EVENING. THIS TROUGH
WILL PUSH A RELATIVELY STRONG BUT GENERALLY DRY COLD FRONT
THROUGH THE INLAND NORTHWEST. THE MAIN IMPACT OF THIS FRONT
WILL BE TO BRING BREEZY WINDS TO MOST LOCATIONS AS WELL AS
SOME COOLING. UPPER LEVEL RIDGING WILL REBUILD OVER THE REGION
ON FRIDAY LOWERING WIND SPEEDS AND BRINGING MORE DRY WEATHER.
&&
.DISCUSSION...INCOMING COLD FRONT SHOWING SOME INTENSE DARKENING
IN WATER VAPOR ASSOCIATED WITH NORTHERN PORTION OF IT DIVING DOWN
THROUGH NORTHERN BRITISH COLUMBIA. LYTTON, BRITISH
COLUMBIA...ABOUT 130 MILES NORTHWEST OF OROVILLE RECENTLY REPORTED
A NORTHERLY WIND OF 23 MPH WITH GUSTS TO 48 MPH IN CLOSE PROXIMITY
TO THE DARKENING ON WATER VAPOR. 1.5 IPV SURFACE SHOW TROP
DROPPING DOWN TO 500MB WITH THE PASSAGE OF THIS WAVE AND WHEN A
FEATURE SUCH AS THIS DROPS DOWN IN A NORTHWEST TO SOUTHEAST
ORIENTATION OVER THE NORTHERN PORTIONS OF THE OKANOGAN VALLEY IT
USUALLY BRINGS ABOUT SIGNIFICANT NORTHWEST AND NORTHERLY
WINDS...WITH THIS IN MIND HAVE ISSUED A WIND ADVISORY LIMITED TO
PORTIONS OF THE OKANOGAN VALLEY NORTH OF OMAK VALID FROM 2 PM PDT
UNTIL 8 PM PDT THIS EVENING. /PELATTI
&&
.AVIATION...
DRY COLD FRONT EXPECTED TO BRING INCREASE IN WIND AND A SMALL
THREAT OF THUNDER NEAR THE CANADIAN BORDER. SOME BLOWING
DUST MIGHT OCCUR WITH THE GUSTY WIND BETWEEN 21Z-04Z THURSDAY
WHICH MAY INTERRUPT THE PREVALENT VFR CONDITIONS. /PELATTI
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 83 48 80 52 84 56 / 0 0 0 0 0 0
COEUR DALENE 82 47 78 50 82 53 / 0 0 0 0 0 0
PULLMAN 85 40 79 45 82 49 / 0 0 0 0 0 0
LEWISTON 92 54 87 55 90 58 / 0 0 0 0 0 0
COLVILLE 84 42 84 47 87 51 / 10 10 0 0 0 0
SANDPOINT 80 44 77 43 80 47 / 10 10 0 0 0 0
KELLOGG 78 48 76 49 79 53 / 0 10 0 10 0 0
MOSES LAKE 88 52 86 54 90 59 / 0 0 0 0 0 0
WENATCHEE 86 55 85 58 90 63 / 0 0 0 0 0 0
OMAK 86 48 86 53 90 55 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR LOWER GARFIELD
AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST BLUE
MOUNTAINS...SPOKANE AREA...UPPER COLUMBIA BASIN...
WASHINGTON PALOUSE...WATERVILLE PLATEAU.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR OKANOGAN VALLEY.
&&Hazardous weather outlook, Jul 10, 8:06 AM PDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 806 AM PDT THU JUL 10 2008 WAZ031>036-041>044-111500- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 806 AM PDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE POTENTIALLY HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. WINDS WILL SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ037-038-111500- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 806 AM PDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:21 PM PDT | Wind Advisory | OTX | Douglas, Okanogan | 2 hr |
Nearby
High Wind Warnings in Washington, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.